Now, I know a lot of this will sound stupid and some of the answers are right in front of my eyes. However there are a few things I've noticed over the past few years that are starting to concern me with my heart and pulse. Sometimes my heart bpm will drop to a slow and painful rhythm that will often have quick flutters usually when I exhale my breath. I also can sometimes feel this pain on the sides of my neck and in my wrists.
-I smoke (since the age of 13)
-I drink coffee once in a while but not as much as I used to.
-I was badly into illegal drugs recently such as cocaine and that's when I noticed this start to really act up.
-I drink maybe once every weekend
-I have really bad anxiety
-I have really bad insomnia
Now, I know you're probably thinking, "Well quit smoking, duh." I'm working on it. I've also ended my use of cocaine and have been clean off of it for about a month now. I slowed down on the amounts I caffeine I take in as well as before I was one of those guys who couldn't make it through a day without it. I still get bad anxiety at times and still have lots of trouble with getting sleep.
Now I apologize if this post is kinda clumsy and all over the place, I'm new here and I haven't slept in a long time so I feel like I'm just typing in circles and not getting to my point.
However what I really really want to know is if the slowed down painful heart rate and pain in the wrists and neck is normal or if it could be something pretty bad? I've noticed it since I was maybe 17 but just last year when I got really bad into cocaine it seemed to have triggered it to be much more worse. It actually concerns me at times.
An answer to anything would be very much appreciated, I know there are many contributing factors as to why this is happening but I'm just so unsure.
Hi, and welcome to Medhelp. Good for you for quitting the drugs! That's wonderful.
The only thing I can recommend is seeing your Dr to have him/her check your blood pressure and pulse. Or, do you know what it is? Normal resting heart beat is between 60 and 100. Athletes can lower numbers and that's normal.
Anxiety can cause those flutters but, so can many other things. My daughter and nephew both have mitral valve prolapse and they have these symptoms. Any kind of stimulant can make it worse. Caffeine and of course cocaine are two big ones.
Would it be possible to see a Dr and be checked out? If so, be honest with them and let them know about your past drug use.
I'M ALSO GOING THROUGH THE SAME THING AND I KNOW IT WAS CAUSED BY A 2 YEAR BINGE ON COCAINE. I RECENTLY STOPPED ONLY ABOUT 3 WEEKS AGO DUE TO THE SAME SYMPTOMS YOU'VE EXPERIENCED! I'M A 30 YEAR OLD FEMALE AND I'VE BEEN A SMOKER SINCE 14.. AT WORK I DRINK UP TO 32 OZ OF COFFEE PER DAY... I ALSO SHARE ANXIETY AND INSOMNIA.. DIFFERENCES- LONG EXTENDED USE, SEX, AND AGE DIFFERENCE BUT THE SYMPTOMS ARE AN EXACT MATCH.... WERE YOU ABLE TO FIND ANY INFO ON YOUR PAST OR CURRENT CONDITION? I'M VERY CONCERNED AND FREIGHTENED PLEASE SHARE YOUR PROGRESS AND WHAT HELPED GET YOU THERE.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.